A case of D-penicillamine induced herpetiform pemphigus

Toshifumi Abe, Michiyoshi Kouno, Nobuhiro Yamamoto, Osamu Mori, Takashi Hashimoto, Masayuki Amagai

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We report a case of D-penicillamine induced herpetiform pemphigus. A 74-year-old female patient with rheumatoid arthritis had been receiving D-penicillamine therapy for 4 years and 8 months. After developing skin lesions, the patient was referred to our hospital. Physical examination revealed edematous erythema in annular patterns with blisters and vesicles on the trunk and extremities. A histological examination showed bullae and eosinophilic spongiosis in the epidermis. Direct and indirect immunofluorescence studies showed in vivo bound and circulating IgG anti-intercelluar space antibodies. An immunoblot analysis showed no specific positive reaction. Antibodies to both desmoglein (Dsg) 1 and Dsg 3 for initial serum were negative in ELISA. However, anti-Dsg 1 antibodies later became positive. The above mentioned laboratory and clinical data suggested a diagnosis of D-penicillamine induced herpetiform pemphigus in the present case.

Original languageEnglish
Pages (from-to)126-129
Number of pages4
JournalNishinihon Journal of Dermatology
Volume65
Issue number2
Publication statusPublished - 2003

Fingerprint

Penicillamine
Pemphigus
Desmoglein 1
Blister
Antibodies
Desmoglein 3
Direct Fluorescent Antibody Technique
Indirect Fluorescent Antibody Technique
Epidermis
Physical Examination
Rheumatoid Arthritis
Extremities
Enzyme-Linked Immunosorbent Assay
Skin
Serum
Therapeutics

ASJC Scopus subject areas

  • Dermatology

Cite this

Abe, T., Kouno, M., Yamamoto, N., Mori, O., Hashimoto, T., & Amagai, M. (2003). A case of D-penicillamine induced herpetiform pemphigus. Nishinihon Journal of Dermatology, 65(2), 126-129.

A case of D-penicillamine induced herpetiform pemphigus. / Abe, Toshifumi; Kouno, Michiyoshi; Yamamoto, Nobuhiro; Mori, Osamu; Hashimoto, Takashi; Amagai, Masayuki.

In: Nishinihon Journal of Dermatology, Vol. 65, No. 2, 2003, p. 126-129.

Research output: Contribution to journalArticle

Abe, T, Kouno, M, Yamamoto, N, Mori, O, Hashimoto, T & Amagai, M 2003, 'A case of D-penicillamine induced herpetiform pemphigus', Nishinihon Journal of Dermatology, vol. 65, no. 2, pp. 126-129.
Abe T, Kouno M, Yamamoto N, Mori O, Hashimoto T, Amagai M. A case of D-penicillamine induced herpetiform pemphigus. Nishinihon Journal of Dermatology. 2003;65(2):126-129.
Abe, Toshifumi ; Kouno, Michiyoshi ; Yamamoto, Nobuhiro ; Mori, Osamu ; Hashimoto, Takashi ; Amagai, Masayuki. / A case of D-penicillamine induced herpetiform pemphigus. In: Nishinihon Journal of Dermatology. 2003 ; Vol. 65, No. 2. pp. 126-129.
@article{a8e18611d64b48baa649f3bcac4c2ae4,
title = "A case of D-penicillamine induced herpetiform pemphigus",
abstract = "We report a case of D-penicillamine induced herpetiform pemphigus. A 74-year-old female patient with rheumatoid arthritis had been receiving D-penicillamine therapy for 4 years and 8 months. After developing skin lesions, the patient was referred to our hospital. Physical examination revealed edematous erythema in annular patterns with blisters and vesicles on the trunk and extremities. A histological examination showed bullae and eosinophilic spongiosis in the epidermis. Direct and indirect immunofluorescence studies showed in vivo bound and circulating IgG anti-intercelluar space antibodies. An immunoblot analysis showed no specific positive reaction. Antibodies to both desmoglein (Dsg) 1 and Dsg 3 for initial serum were negative in ELISA. However, anti-Dsg 1 antibodies later became positive. The above mentioned laboratory and clinical data suggested a diagnosis of D-penicillamine induced herpetiform pemphigus in the present case.",
author = "Toshifumi Abe and Michiyoshi Kouno and Nobuhiro Yamamoto and Osamu Mori and Takashi Hashimoto and Masayuki Amagai",
year = "2003",
language = "English",
volume = "65",
pages = "126--129",
journal = "Nishinihon Journal of Dermatology",
issn = "0386-9784",
publisher = "Kyushu University, Faculty of Science",
number = "2",

}

TY - JOUR

T1 - A case of D-penicillamine induced herpetiform pemphigus

AU - Abe, Toshifumi

AU - Kouno, Michiyoshi

AU - Yamamoto, Nobuhiro

AU - Mori, Osamu

AU - Hashimoto, Takashi

AU - Amagai, Masayuki

PY - 2003

Y1 - 2003

N2 - We report a case of D-penicillamine induced herpetiform pemphigus. A 74-year-old female patient with rheumatoid arthritis had been receiving D-penicillamine therapy for 4 years and 8 months. After developing skin lesions, the patient was referred to our hospital. Physical examination revealed edematous erythema in annular patterns with blisters and vesicles on the trunk and extremities. A histological examination showed bullae and eosinophilic spongiosis in the epidermis. Direct and indirect immunofluorescence studies showed in vivo bound and circulating IgG anti-intercelluar space antibodies. An immunoblot analysis showed no specific positive reaction. Antibodies to both desmoglein (Dsg) 1 and Dsg 3 for initial serum were negative in ELISA. However, anti-Dsg 1 antibodies later became positive. The above mentioned laboratory and clinical data suggested a diagnosis of D-penicillamine induced herpetiform pemphigus in the present case.

AB - We report a case of D-penicillamine induced herpetiform pemphigus. A 74-year-old female patient with rheumatoid arthritis had been receiving D-penicillamine therapy for 4 years and 8 months. After developing skin lesions, the patient was referred to our hospital. Physical examination revealed edematous erythema in annular patterns with blisters and vesicles on the trunk and extremities. A histological examination showed bullae and eosinophilic spongiosis in the epidermis. Direct and indirect immunofluorescence studies showed in vivo bound and circulating IgG anti-intercelluar space antibodies. An immunoblot analysis showed no specific positive reaction. Antibodies to both desmoglein (Dsg) 1 and Dsg 3 for initial serum were negative in ELISA. However, anti-Dsg 1 antibodies later became positive. The above mentioned laboratory and clinical data suggested a diagnosis of D-penicillamine induced herpetiform pemphigus in the present case.

UR - http://www.scopus.com/inward/record.url?scp=0037273045&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0037273045&partnerID=8YFLogxK

M3 - Article

VL - 65

SP - 126

EP - 129

JO - Nishinihon Journal of Dermatology

JF - Nishinihon Journal of Dermatology

SN - 0386-9784

IS - 2

ER -